Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS St. Louis, MO

May 31, 2013Randolph County, Washington County, Illinois; 5 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at May 31, 2013, 1:41 AM CDT for Randolph County, Washington County, Illinois; 5 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 1:41 AM CDT (06:41 UTC)
Expired
May 31, 2013, 7:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Randolph County, IL, Washington County, IL, Iron County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:35 AM CDTHEAVY RAIN 3.74Bismarck, MORAINFALL TOTAL SINCE LAST NIGHT.
May 31, 7:00 AM CDTHEAVY RAIN 2.3Farmington, MO24-HR RAINFALL TOTAL.
May 31, 7:00 AM CDTHEAVY RAIN 2.49Kaskaskia, IL24-HR RAINFALL TOTAL.
May 31, 7:00 AM CDTHEAVY RAIN 2.75Viburnum, MO24-HR RAINFALL TOTAL.
May 31, 7:30 AM CDTHEAVY RAIN 3.2Prairie Du Rocher, IL24-HR RAINFALL TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS53 KLSX 310641
FFWLSX
ILC157-189-MOC093-179-186-187-221-311230-
/O.NEW.KLSX.FF.W.0014.130531T0641Z-130531T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
141 AM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IRON COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
  RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 730 AM CDT

* AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA.  RAINFALL ESTIMATES FROM RADAR INDICATES THAT RAINS
  FROM 2 TO 4 INCHES HAVE OCCURRED OVER THE LAST FEW HOURS...WITH
  THE HEAVIEST RAINS FROM JUST NORTHWEST OF BUNKER...THROUGH 
  DESLOGE...TO AROUND BLOOMSDALE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BISMARCK...BONNE TERRE...CHESTER...DESLOGE...FARMINGTON...
  IRONTON...LEADWOOD...NASHVILLE...SPARTA...STE. GENEVIEVE...
  ARCADIA...ASHLEY...BALDWIN...BELLEVIEW...BIXBY...BLOOMSDALE...
  BREMEN...BUNKER...COFFMAN...COULTERVILLE...EVANSVILLE...IRON
  MOUNTAIN...IRONDALE...IRVINGTON...KNOB LICK...OATES...PARK HILLS...
  PERCY...PILOT KNOB AND REYNOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3750 9122 3751 9132 3760 9131 3759 9116
      3772 9115 3822 8980 3822 8971 3826 8970
      3845 8916 3821 8914 3821 8959 3792 8961
      3786 8980 3790 8984 3787 8994 3778 9002
      3764 9042 3764 9053 3760 9054 3736 9115

$$

TRUETT
1 follow-up statement
588 
WGUS73 KLSX 311228
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT FRI MAY 31 2013

ILC157-189-MOC093-179-186-187-221-311243-
/O.EXP.KLSX.FF.W.0014.000000T0000Z-130531T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-WASHINGTON IL-IRON MO-REYNOLDS MO-STE. GENEVIEVE MO-
ST. FRANCOIS MO-WASHINGTON MO-
728 AM CDT FRI MAY 31 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN
WASHINGTON...ST. FRANCOIS...STE. GENEVIEVE...NORTHERN REYNOLDS...
IRON...SOUTHERN WASHINGTON AND RANDOLPH COUNTIES WILL BE ALLOWED TO
EXPIRE AT 730 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3750 9122 3751 9132 3760 9131 3759 9116
      3772 9115 3822 8980 3822 8971 3826 8970
      3845 8916 3821 8914 3821 8959 3792 8961
      3786 8980 3790 8984 3787 8994 3778 9002
      3764 9042 3764 9053 3760 9054 3736 9115

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 11:58 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 30, 11:58 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT THU MAY 30 2013

.UPDATE...
ISSUED AT 840 PM CDT THU MAY 30 2013

CONVECTIVE TRENDS ARE PROCEEDING ABOUT AS ANTICIPATED THIS
EVENING. WHILE MUCH OF THE SHORT TERM UPDATING WILL BE REACTIVE
FOR THE REST OF THE NIGHT...GENERALLY SPEAKING I EXPECT THE LINE
OF STORMS NOW MOVING THROUGH SOUTHWEST/SOUTH CENTRAL MISSOURI TO
CONTINUE MOVING STEADILY EAST FOR THE REST OF THE EVENING INTO THE
OVERNIGHT HOURS. THE RAP CONTINUES TO SHOW A VERY STRONG LOW LEVEL
JET WITH TREMENDOUS MOISTURE CONVERGENCE OVER THE AREA FOR MUCH OF
THE REST OF THE NIGHT...AND THE HRRR SLOWS THE LINE FURTHER OVER
SOUTHERN AND EASTERN SECTIONS OF THE CWFA. IT ALSO DEVELOPS THE
CONVECTION NOW PERCOLATING OVER CENTRAL AND EASTERN KANSAS INTO
ANOTHER HEAVY RAIN PRODUCING MCS BEFORE BY 10Z AND IT MOVES EAST INTO
OUR AREA BY AROUND 12Z. DUE TO THE POTENTIAL FOR ADDITIONAL HEAVY
RAIN TONIGHT AND TOMORROW MORNING...AM GOING TO EXPAND THE FLASH
FLOOD WATCH TO THE REMAINDER OF THE AREA STARTING IMMEDIATELY AND
CONTINUING TO 12Z SATURDAY.

CARNEY

&&

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 240 PM CDT THU MAY 30 2013

TORNADO WATCH CONTINUES UNTIL 8 PM.  ATMOSPHERE OUTSIDE OF OUTFLOW
COOLED AIR HAS BECOME QUITE UNSTABLE WITH MLCAPES ABOVE 2000 J/KG.
AT THE SAME TIME...DEEP LAYER SHEAR IS INCREASING IN RESPONSE TO
APPROACHING TROUGH CURRENTLY OVER THE CENTRAL PLAINS.  THIS TROUGH
IS THE MAIN FOCUS FOR LARGE SCALE ASCENT TONIGHT AND CONSEQUENTLY IT
WILL DETERMINE THE OVERALL PRECIPITATION TRENDS.  RAP SHOWS THIS
TROUGH MOVING ACROSS THE CWA AROUND 06Z...SO CURRENT THINKING IS
THAT LINE OF STORMS OVER WESTERN MO WILL CONTINUE TO SLOWLY MOVE
EAST ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.
AFOREMENTIONED INSTABILITY AND SHEAR STILL FAVORS THE POTENTIAL FOR
A FEW SUPERCELLS OR ORGANIZED MULTI-CELLS THAT COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.  LOW LEVEL SHEAR ALSO SUGGESTS THAT ONE OR
TWO TORNADOES COULD FORM IN THE STRONGER STORMS.  STILL LOOKS
REASONABLE THAT WESTERN MO LINE WILL EXIT THE EASTERN COUNTIES LATER
THIS EVENING. OUTFLOW FROM THE LINE WILL LIKELY STALL OVER SOUTHERN
MO...SO KEPT CHANCE OF THUNDERSTORMS GOING IN THE SOUTHERN CWA INTO
THE OVERNIGHT HOURS.   STILL EXPECT REDEVELOPMENT OF THUNDERSTORMS
OVER WESTERN MO ON THE NOSE OF THE LOW LEVEL JET OVERNIGHT THAT WILL
MOVE INTO NORTHEAST AND CENTRAL MO TOWARD 12Z.

FLASH FLOOD WATCH WILL CONTINUE AS IS.  HEAVIEST RAINFALL WILL FOCUS
OVER THE WATCH AREA TONIGHT AND THE SOUTHERN AND EASTERN COUNTIES
HAVE HIGH FLASH FLOOD GUIDANCE.  ATMOSPHERE IS VERY MOIST AND DEEP
LAYER FLOW FAVORS TRAINING TONIGHT.

.LONG TERM...(FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 240 PM CDT THU MAY 30 2013

CONVECTIVE TRENDS ARE SOMEWHAT UNCLEAR FOR FRIDAY MORNING.  SOME
GUIDANCE SHOWS LINGERING CONVECTION ACROSS THE EASTERN OZARKS AND
SOUTHERN ILLINOIS. THIS COULD BE POSSIBLE IF THE AFOREMENTIONED OUTFLOW
BOUNDARY FROM THURSDAY NIGHT'S CONVECTION IS STILL IN PLACE OVER
THOSE AREAS. HOWEVER...MOST OF THE GUIDANCE SHOWS A DRYING TREND
BY AROUND 12Z ACROSS THE AREA. THEN...THE LOW LEVEL JET REFOCUSES
BACK OVER NORTHERN/NORTHWESTERN MISSOURI. ALL GUIDANCE SHOWS A
TREMENDOUS AMOUNT OF MOISTURE CONVERGENCE IN THAT AREA STARTING
ABOUT 12Z AND RAIN DEVELOPING BETWEEN 12Z AND 15Z...SPREADING INTO
NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS PROBABLY DURING THE MID
TO LATE MORNING. INSTABILITY WILL BUILD RAPIDLY DURING THE LATE
MORNING WITH MUCAPE EXCEEDING 2500 J/KG ACCORDING TO MOST GUIDANCE
AND DEEP LAYER SHEAR AROUND 50-60KTS SO SEVERE STORMS WILL BE
POSSIBLE AT ANY TIME DURING THE LATE MORNING. HOWEVER...THE MAIN
SHOW WILL LIKELY DEVELOP DURING THE LATE AFTERNOON OR EARLY
EVENING AS ANOTHER LOBE OF VORTICITY WRAPS AROUND THE SOUTH SIDE
OF THE UPPER LEVEL LOW AND PUSHES THE SURFACE FRONT INTO NORTHWEST
MISSOURI. WHATEVER'S LEFT OF THE CAP WILL ALSO BE WIPED AWAY.
AFTERNOON CAPE VALUES LOOK TO BE IN EXCESS OF 3000 J/KG WITH SHEAR
STAYING ABOVE 50KTS. THINK THERE WILL BE SOME DISCRETE STORMS
INITIALLY...BUT WITH LITTLE OR NO CAP AND COPIOUS CAPE WE SHOULD
SEE THE STORMS CONGEAL INTO A LINE. CANNOT RULE OUT ANY KIND OF
SEVERE WEATHER INCLUDING DAMAGING WINDS...LARGE HAIL...AND EVEN
TORNADOES WITH THE LINE. THE LINE SHOULD PROGRESS AT A MODERATE
PACE INTO SOUTHEAST MISSOURI BY EARLY MORNING SATURDAY. OF COURSE
WITH THE HEAVY RAIN POTENTIAL AND NEARLY SATURATED GROUND THERE
WILL BE A CONTINUING FLASH FLOOD THREAT...AND IT'S LIKELY THE
FLASH FLOOD WATCH WILL NEED TO BE EXPANDED EITHER EARLY FRIDAY
MORNING OR FRIDAY AFTERNOON TO COVER THE REST OF THE CWFA.

CURRENT THINKING IS THAT THE INITIAL LINE OF CONVECTION WILL WEAKEN
OVER THE EASTERN OZARKS SATURDAY MORNING.  HOWEVER THERE WILL BE
REDEVELOPMENT BY EARLY SATURDAY AFTERNOON...PERHAPS AS FAR NORTHWEST
AS THE COLUMBIA AREA...AS THE SURFACE COLD FRONT FINALLY KICKS INTO
GEAR AND HEADS EAST.  SPC STILL HAS THE SOUTHEASTERN 2/3 OF THE CWFA
IN A SLIGHT RISK SATURDAY...INCLUDING THE STL METRO AREA AND POINTS
ALONG AND EAST OF THE I-44/I-55 CORRIDORS.  THE UPPER LEVEL
SHORTWAVE FINALLY SWINGS THROUGH SATURDAY AFTERNOON/EARLY EVENING
PUSHING THE COLD FRONT SOUTHEAST INTO THE LOWER
MISSISSIPPI/TENNESSEE VALLEYS.

(SUNDAY THROUGH NEXT THURSDAY)

HIGH PRESSURE IS STILL EXPECTED TO BUILD ACROSS THE MIDWEST SUNDAY
AND CONTROL THE WEATHER AT LEAST THROUGH MONDAY.  EXPECTING BELOW
NORMAL TEMPERATURES AND LESS HUMID CONDITIONS THROUGH THAT PERIOD.
MEDIUM RANGE GUIDANCE IS A LITTLE FASTER THAN YESTERDAY IN PUSHING
THE HIGH EAST AWAY FROM THE MID-MISSISSIPPI VALLEY.  SOUTHERLY FLOW
RETURNS TUESDAY AND BOTH THE GFS AND ECMWF PRINT OUT PRECIP LATE
TUESDAY THROUGH THURSDAY AS A SHORTWAVE DIPS INTO THE NORTHERN
PLAINS.  THE GFS IS MUCH MORE DYNAMIC WITH THIS WAVE THAN THE ECMWF
AND THEREFORE CRANKS OUT A LOT MORE PRECIP.  HAVE OPTED TO JUST
STICK WITH CHANCE POPS FOR THIS PERIOD RIGHT NOW.  WILL CONTINUE TO
WATCH THIS NEXT WAVE AND INCREASE POPS AS NEEDED IF BOTH MODELS
CONTINUE TO TREND WETTER.

CARNEY

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1157 PM CDT THU MAY 30 2013

LO STRATUS TRYING TO FORM IN VERY MOIST LO LEVEL ENVIRONMENT AND
IT IS LOOKING INCREASINGLY LIKELY IT WILL SUCCEED. INITIAL BATCHES
ARE OUT IN CNTRL MO BUT SHOULD EXPAND WITH TIME TO ENCOMPASS ALL
THE TAF SITES BY DAYBREAK. HAVE ADDED LO-END MVFR OR IFR CIGS TO
ALL TAFS. AFTER THAT...SHOULD SEE CONDITIONS IMPROVE SOME HEADING
INTO LATE FRIDAY MORNING AS STRATUS GIVES WAY TO DIURNAL CU
FIELD...AND LIKE THURSDAY...SHOULD GO BKN PRETTY QUICK AND
INITIALLY BE MVFR CATEGORY. FURTHER IMPROVMENT TO VFR DURING
AFTERNOON SEEMS LIKELY. PCPN TRENDS...LATEST BATCH OF RAIN EXITING
STL METRO NOW AND WILL COMPLETELY EXIT BY 07Z...WITH ANOTHER TSRA
COMPLEX TRYING TO FORM OVER ERN KS AND FAR WRN MO. SHOULD SEE THIS
MATURE LATE TONIGHT AND BEGIN MAKING AN APPROACH TO KCOU AROUND
DAYBREAK AND KUIN DURING MID-MORNING. EVENTUALLY...THIS SHOULD
EXPAND AS IT ENTERS A DE-STABILIZING ATMOSPHERE AHEAD OF IT AND
MUCH LIKE THURSDAY...THE MAIN BODY OF IT PUSH INTO STL METRO
DURING FRIDAY EVENING. THIS SHOULD LINGER TO SOME EXTENT WELL INTO
THE NIGHT FOR ALL THE TAF SITES...ALTHOUGH THE WORST SHOULD HAVE
PUSHED TO THE SE BY LATE FRIDAY NIGHT.

SPECIFICS FOR KSTL...LO STRATUS LOOKS INCREASINGLY LIKELY BY
DAYBREAK...BUT SHOULD GIVE WAY TO DIURNAL CU AT SOMEWHAT HIGHER
BASES LATE FRIDAY MORNING...NEXT ROUND OF RAIN SHOULD HOLD OFF
AGAIN UNTIL FRIDAY EVENING ALTHOUGH CAN/T FULLY RULE OUT AN ISOLD
OCCURRENCE AHEAD OF IT IN THE MOIST AND UNSTABLE AIRMASS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
     MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 12:31 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 AM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1231 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL GRADUALLY DIMINISH ACROSS SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS OVERNIGHT...WHILE THUNDERSTORMS ARE EXPECTED
TO REDEVELOP OVER NORTHEAST MISSOURI. SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE ENTIRE AREA. THE MAIN THREATS ARE LARGE HAIL
AND DAMAGING WINDS...BUT BRIEF TORNADOES ARE ALSO POSSIBLE OVER
PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL...SO A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE WIDESPREAD THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE
REGION THROUGH SATURDAY...AND SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THIS PERIOD. THESE THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING HEAVY RAINFALL...SO THE FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY SATURDAY MORNING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. IN ADDITION TO SEVERE
WEATHER... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

TRUETT

In the hours before

Local storm report, May 30, 9:25 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HEAVY RAIN       1 W MEXICO              39.17N  91.89W
05/30/2013  M1.82 INCH       AUDRAIN            MO   PUBLIC

&&

CARNEY
Special weather statement, May 30, 9:27 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT THU MAY 30 2013

ILZ070-310245-
MARION IL-
927 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 945
PM CDT...

AT 926 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
STEPHEN FORBES STATION...OR 13 MILES NORTHEAST OF SALEM...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN MARION COUNTY.

TILLY
Local storm report, May 30, 9:30 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     IUKA                    38.61N  88.79W
05/30/2013  E40 MPH          MARION             IL   TRAINED SPOTTER

            TRAINIED STORM SPOTTER REPORTED 40 MPH WIND GUSTS AND
            HEAVY RAINFALL.

&&

PRZYBYLINSKI
Local storm report, May 30, 9:48 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     OKAWVILLE               38.43N  89.55W
05/30/2013                   WASHINGTON         IL   LAW ENFORCEMENT

            EIGHT HOMES IN THE OKAWVILLE AREA SUSTAINED VARYING
            DEGREES OF SHINGLE DAMAGE. NUMEROUS TREES AND LARGE TREE
            BRANCHES WERE DOWN BY DOWNBURST WINDS.

&&

PRZYBYLINSKI
Special weather statement, May 30, 10:29 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT THU MAY 30 2013

ILZ059-099-MOZ061-310400-
JERSEY IL-MACOUPIN IL-ST. CHARLES MO-
1029 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CHARLES...
SOUTHWESTERN MACOUPIN AND EASTERN JERSEY COUNTIES UNTIL 1100 PM
CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORTAGE DES SIOUX...OR 10 MILES NORTHWEST
OF FLORISSANT...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JERSEYVILLE...
  BRIGHTON...
  SHIPMAN...
  KEMPER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY
Local storm report, May 30, 11:23 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             FREDERICKTOWN           37.56N  90.30W
05/30/2013  M0.25 INCH       MADISON            MO   TRAINED SPOTTER

            IN ADDITION TO HAIL....HEAVY RAINFALL.

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:01 PM CDTSevere Thunderstorm WarningLSXJersey, Macoupin, Madison29 min
May 30, 7:38 PM CDTSevere Thunderstorm WarningLSXMontgomery22 min
May 31, 10:20 AM CDTRiver Flood WarningLSXFayette3 days
May 30, 9:03 PM CDTRiver Flood WarningLSXMarion57 hr
May 30, 9:09 PM CDTRiver Flood WarningLSXLincoln67 hr
May 30, 9:14 PM CDTRiver Flood WarningLSXCole3 days
May 30, 10:29 PM CDTAreal Flood WarningLSXBoone12 hr
May 30, 10:57 PM CDTAreal Flood WarningLSXMarion12 hr
May 31, 12:26 AM CDTRiver Flood WarningLSXJefferson, Saint Louis9 days
May 31, 1:35 AM CDTSevere Thunderstorm WarningLSXReynolds55 min
May 31, 7:27 AM CDTFlash Flood WarningLSXBoone, Moniteau6 hr
May 31, 7:51 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau39 min
May 31, 8:24 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau51 min
May 31, 8:56 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage49 min
May 31, 9:32 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Saint Charles and 1 more43 min
May 31, 9:36 AM CDTRiver Flood WarningLSXJefferson4 days
May 31, 9:57 AM CDTRiver Flood WarningLSXOsage60 hr
May 31, 12:28 PM CDTRiver Flood WarningLSXReynolds70 hr
May 31, 1:35 PM CDTAreal Flood WarningLSXBoone, Callaway, Cole, Moniteau5 hr
May 31, 4:46 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Moniteau44 min
May 31, 5:17 PM CDTFlash Flood WarningLSXBoone, Cole, Moniteau6 hr
May 31, 5:27 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway48 min
May 31, 5:56 PM CDTSevere Thunderstorm WarningLSXCallaway, Lincoln, Montgomery, Warren49 min
May 31, 6:05 PM CDTTornado WarningLSXCallaway, Montgomery, Warren25 min
May 31, 6:09 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage51 min
May 31, 6:14 PM CDTFlash Flood WarningLSXCallaway6 hr
May 31, 6:22 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage38 min
May 31, 6:26 PM CDTTornado Warning Tornado observedLSXLincoln, Montgomery, Warren34 min
May 31, 6:47 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren43 min
May 31, 6:56 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren34 min
May 31, 6:58 PM CDTFlash Flood WarningLSXCole, Gasconade, Moniteau, Osage6 hr
May 31, 6:58 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage32 min

Nearby

Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.